Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
9 Posts
Discussion Starter · #1 ·
Hi all, haven't posted here for awhile. I was diagnosed with IBS after a colonoscopy about 3.5 years ago. My symptoms were constipation for many days, followed by severe pain and diarrhea, then the process would repeat. After each of the diarrhea episodes I would have a low grade fever and chills. I would get these episodes about 5 times a month and it was awful. Two years after my diagnosis of IBS, I was diagnosed with Generalized Anxiety Disorder and began taking Paxil. The frequency and severity of my attacks greatly reduced until I got them maybe once a month. Now I may only get an "attack" every 2 or 3 months. In April I switched to Lexapro, but it hasn't seem to affect my IBS, which is good. My question is, I still get the low grade fever/chills after an attack. I know they say that those symptoms are usually a sign of an infection, but the fever goes away after I take one dose of Tylenol and doesn't return. I always thought it was just my body reacting from the trauma it went through with the pain/diarrhea. Any thoughts? I was starting to think maybe I have Crohn's or Ulcerative Colitis but I have none of the other symptoms, other than the IBS ones. Thanks for any input,agr8chick
 

·
Registered
Joined
·
87 Posts
Hi Agr8chick,If you had had Ulcerative Colitis, the colonoscopy definitely would've shown it, and there's a good chance it would've caught Crohn's as well. I wouldn't be too concerned about it. To me it doesn't seem like you have either of the two...if you did, Paxil probably wouldn't be helping you.If your symptoms get worse, then I'd suggest getting another check-up, but for now I don't think you have anything to worry about.I too have had a lot of anxiety problems and feel like that contributes to my stomach problems - maybe Paxil or something like it would help me.
 

·
Registered
Joined
·
87 Posts
Hi Agr8chick,If you had had Ulcerative Colitis, the colonoscopy definitely would've shown it, and there's a good chance it would've caught Crohn's as well. I wouldn't be too concerned about it. To me it doesn't seem like you have either of the two...if you did, Paxil probably wouldn't be helping you.If your symptoms get worse, then I'd suggest getting another check-up, but for now I don't think you have anything to worry about.I too have had a lot of anxiety problems and feel like that contributes to my stomach problems - maybe Paxil or something like it would help me.
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top